Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 21, 2009, 1:46 PM CST for 16 counties in Florida; 26 counties in Georgia. It took effect at Jan 22, 2009, 11:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2009, 1:46 PM CST (19:46 UTC)
- In effect from
- Jan 22, 2009, 11:00 AM CST
- Expired
- Jan 22, 2009, 4:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
All 42 counties
Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 211946 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EST WED JAN 21 2009 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...THE RED FLAG WARNING IS NOW CANCELLED THIS AFTERNOON FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND SOUTHEAST ALABAMA... ...A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...THE COLD AND VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THURSDAY AS HIGH PRESSURE REMAINS IN CONTROL. AS A RESULT...RED FLAG CONDITIONS WILL PERSIST ACROSS NORTHWEST FLORIDA THIS AFTERNOON AND ONCE AGAIN ON THURSDAY AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. DISPERSIONS WILL RANGE FROM 40 TO 60 ACROSS THE AREA DURING THIS TIME. FRIDAY THROUGH THE WEEKEND...THE WINDS WILL BECOME SOUTHERLY AS HIGH PRESSURE SHIFTS EAST OF THE AREA AND A WEAKENING COLD FRONT APPROACHES FROM THE NORTH. AS A RESULT...RED FLAG CONDITIONS ARE NOT EXPECTED OVER THE WEEKEND. GAZ120>131-142>148-155>161-220000- /O.CAN.KTAE.FW.W.0013.000000T0000Z-090121T2300Z/ /O.UPG.KTAE.FW.A.0010.090122T1700Z-090122T2200Z/ /O.NEW.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 246 PM EST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY REACH CRITICAL LEVELS THIS AFTERNOON ACROSS SOUTHEAST ALABAMA...DURATIONS WILL NOT EXCEED CRITICAL LIMITS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-212100- /O.CAN.KTAE.FW.W.0013.000000T0000Z-090121T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 146 PM CST WED JAN 21 2009 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY REACH CRITICAL LEVELS THIS AFTERNOON ACROSS SOUTHEAST ALABAMA...DURATIONS WILL NOT EXCEED CRITICAL LIMITS. $$ FLZ007>019-026>029-034-220000- /O.UPG.KTAE.FW.A.0010.090122T1700Z-090122T2200Z/ /O.NEW.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ /O.CON.KTAE.FW.W.0013.000000T0000Z-090122T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 246 PM EST WED JAN 21 2009 /146 PM CST WED JAN 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS82 KTAE 220009 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 709 PM EST WED JAN 21 2009 ...A RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...THE COLD AND VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THURSDAY AS HIGH PRESSURE REMAINS IN CONTROL. AS A RESULT...RED FLAG CONDITIONS WILL PERSIST ACROSS NORTHWEST FLORIDA AGAIN ON THURSDAY AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. DISPERSIONS WILL RANGE FROM 40 TO 60 ACROSS THE AREA DURING THIS TIME. FRIDAY THROUGH THE WEEKEND...THE WINDS WILL BECOME SOUTHERLY AS HIGH PRESSURE SHIFTS EAST OF THE AREA AND A WEAKENING COLD FRONT APPROACHES FROM THE NORTH. RED FLAG CONDITIONS ARE POSSIBLE ACROSS THE EASTERN BIG BEND ON FRIDAY BUT ARE NOT EXPECTED ANYWHERE OVER THE REST OF THE WEEKEND. FLZ007>019-026>029-034-221200- /O.EXP.KTAE.FW.W.0013.000000T0000Z-090122T0000Z/ /O.CON.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 709 PM EST WED JAN 21 2009 /609 PM CST WED JAN 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ GAZ120>131-142>148-155>161-221200- /O.CON.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 709 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
000 WWUS82 KTAE 220845 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 AM EST THU JAN 22 2009 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE...EXCEPT ALONG THE IMMEDIATE COAST...DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...THE RIDGE OF HIGH PRESSURE WHICH BROUGHT THE VERY COLD AND DRY AIR TO THE REGION WILL REMAIN IN PLACE FOR ONE MORE DAY ACROSS THE REGION TODAY...WHICH WILL ALLOW FOR RED FLAG CONDITIONS OVER ALL BUT EXTREME SOUTHEAST ALABAMA THIS AFTERNOON. AS THIS HIGH GRADUALLY MOVES EAST OF THE AREA ON FRIDAY AND SATURDAY...INCREASING LOW LEVEL MOISTURE IS EXPECTED TO KEEP RELATIVE HUMIDITIES ABOVE RED FLAG LEVELS. HOWEVER....PARTS OF THE INTERIOR EASTERN FLORIDA BIG BEND MAY DROP BELOW 35 PERCENT FOR 1 TO 3 HOURS ON FRIDAY AFTERNOON. FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-222300- /O.CON.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL- DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER- MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS- BROOKS-LOWNDES-LANIER- 345 AM EST THU JAN 22 2009 /245 AM CST THU JAN 22 2009/ ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 17-GOULD
000 WWUS82 KTAE 221838 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 138 PM EST THU JAN 22 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR PORTIONS OF SOUTH CENTRAL GEORGIA AND NORTH FLORIDA FOR LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IS CANCELLED FOR MUCH OF NORTHWEST FLORIDA AND SOUTHWEST GEORGIA THIS AFTERNOON... .DISCUSSION...A VERY DRY AIRMASS WILL COMBINE WITH AFTERNOON HEATING TO PRODUCE LOW RELATIVE HUMIDITY ACROSS SOUTH CENTRAL GEORGIA AND NORTH FLORIDA. INCREASING MOISTURE FROM THE GULF OF MEXICO WILL PREVENT RED FLAG CONDITIONS ACROSS NORTHWEST FLORIDA AND SOUTHWEST GEORGIA. FLZ007>018-026>028-GAZ120>129-142>147-155>159-221945- /O.CAN.KTAE.FW.W.0014.000000T0000Z-090122T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-LIBERTY-WAKULLA- TAYLOR-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS- 138 PM EST THU JAN 22 2009 /1238 PM CST THU JAN 22 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. MOISTURE HAS BEEN SLOWLY INCREASING FROM THE GULF OF MEXICO TODAY...AND THE RELATIVE HUMIDITY IS NO LONGER EXPECTED TO DROP BELOW CRITICAL LEVELS FOR 4 HOURS...BUT STILL MAY GET NEAR CRITICAL LEVELS FOR A FEW HOURS THIS AFTERNOON. $$ GAZ130-131-148-160-161-222200- /O.EXT.KTAE.FW.W.0014.000000T0000Z-090122T2200Z/ BEN HILL-IRWIN-BERRIEN-LOWNDES-LANIER- 138 PM EST THU JAN 22 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE RELATIVE HUMIDITY HAS DROPPED BELOW 25 PERCENT ACROSS PORTIONS OF SOUTH CENTRAL GEORGIA...AND THIS WILL LIKELY CONTINUE UNTIL LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ019-029-034-222200- /O.EXT.KTAE.FW.W.0014.000000T0000Z-090122T2200Z/ MADISON-LAFAYETTE-DIXIE- 138 PM EST THU JAN 22 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE RELATIVE HUMIDITY HAS DROPPED BELOW 35 PERCENT ACROSS PORTIONS OF NORTH FLORIDA...AND THIS WILL LIKELY CONTINUE UNTIL LATE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FOURNIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 21, 1:44 PM CST, 2 minutes earlier.
Area forecast discussion, Jan 21, 1:44 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EST WED JAN 21 2009
.SYNOPSIS...
THE 19 UTC REGIONAL SURFACE ANALYSIS SHOWED AN AREA OF 1025 MB
HIGH PRESSURE OVER COASTAL MS AND AL. WINDS HAVE SLACKENED OFF
CONSIDERABLY...AND TEMPERATURES HAVE STRUGGLED TO REACH THE MID
40S DESPITE THE COMPLETELY CLEAR SKIES. VAPOR IMAGERY AND UPPER
AIR DATA SHOWED A DEEP COLD LONG WAVE TROUGH OVER THE EASTERN
CONUS...WITH A COUPLE OF DRY SHORT WAVES ROTATING THROUGH THE BASE
OF THE TROUGH.
&&
.SHORT TERM...
(TONIGHT THROUGH SATURDAY) WITH THE HIGH FORECAST TO SETTLE OVER
NORTH FL TONIGHT...WE EXPECT ANOTHER HARD FREEZE. IN FACT...SINCE
WE ARE CONFIDENT THE WINDS WILL GO CALM AT SUNSET...AND SINCE THE
AIRMASS IS SO DRY...WE EXPECT COLDER TEMPERATURES TONIGHT ALONG
AND EAST OF LINE FROM TIFTON GA TO TALLAHASSEE FL. LOWS IN THIS
REGION WILL REACH THE MID TO UPPER TEENS INLAND AND AWAY FROM
URBAN AREAS. THIS TEMPERATURE FORECAST IS BLEND OF GFS AND NAM
MOS...AND VERY CLOSE TO THE 00 UTC GFS ENSEMBLE MEAN MOS.
TEMPERATURES WILL CLIMB TO NEAR AVERAGE THURSDAY AFTERNOON. ONE
LAST FREEZE IS POSSIBLE FROM THIS COLD SPELL FRIDAY
MORNING...A LIGHT FREEZE FROM TALLAHASSEE EASTWARD. TEMPERATURES
WILL CLIMB TO SLIGHTLY ABOVE AVERAGE FRIDAY AFTERNOON...AND REMAIN
A BIT ABOVE AVERAGE THROUGH SATURDAY. RAIN CHANCES WILL INCREASE
FROM NORTHWEST TO SOUTHEAST SATURDAY AS A COLD FRONT APPROACHES
FROM THE NORTHWEST.
.LONG TERM...
(SATURDAY NIGHT THROUGH WEDNESDAY) AFTER THE RECENT AND FAIRLY LONG
STRETCH OF COLD WX ACROSS THE REGION WHICH BEGAN ON THE 12TH OF
JAN AND WILL NOT LIKELY END UNTIL THE 23RD (THE CLIMATOLOGICAL
MEAN TEMP FOR THIS TIME OF YEAR IS 52 BASED ON A HIGH OF 64 AND A
LOW OF 40)...A PERIOD OF ABOVE NORMAL TEMPERATURES FINALLY APPEARS
TO BE ON THE WAY. THIS WILL BE A RESULT OF THE PERSISTENT AND
SHARP UPPER LEVEL TROF OVER THE EASTERN U.S. GRADUALLY GIVING WAY
TO A MORE ZONAL FLOW AS UPPER LEVEL RIDGING ATTEMPTS TO MAKE A
COMEBACK OVER THE GULF OF MEXICO. HOW FAR NORTH THIS RIDGING
PENETRATES IS STILL VERY MUCH IN QUESTION...AND AT THE PRESENT
TIME...THE LATEST GFS AND ECMWF RUNS ARE IN DECENT AGREEMENT THAT
OUR CWA MAY BE ESSENTIALLY STUCK ON THE NORTHERN PERIPHERY OF THE
RIDGE. WHILE THIS WILL CLEARLY ALLOW FOR MUCH MILDER TEMPS OVER
THE AREA...IT ALSO COULD RESULT IN A MORE UNSETTLED PERIOD AS A
SERIES OF FAST MOVING DISTURBANCES TRAVERSE THE SOUTHERN TIER OF
THE U.S.. AT PRESENT...THE BEST CHANCES FOR RAIN APPEAR TO BE ON
SATURDAY INTO SUNDAY WITH A BREAK FOR FAIR AND DRY WX ON MONDAY
AND TUESDAY. NEVERTHELESS...THIS WEEKENDS EVENT DOES NOT APPEAR
TO BE A MAJOR RAINMAKER AT THIS TIME WITH VERY LIMITED RETURN FLOW
AND INSTABILITY TO WORK WITH. AFTER TUESDAY...TONIGHTS 00 UTC GFS
AND TUESDAYS 12 UTC ECMWF BEGIN TO DIVERGE SIGNIFICANTLY...BUT
WILL NEED INCREASING POPS IN ONE FORM OR ANOTHER ON TUE NIGHT AND
WED...AND ALTHOUGH THIS IS NEAR THE VERY END OF THE PERIOD...THIS
SYSTEM MAY HAVE THE POTENTIAL TO BE MORE VIGOROUS AND POSE A
GREATER THREAT FOR CONVECTION. IF TIME PERMITS...AND THERE ARE
SIGNIFICANT CHANGES...WILL RESERVE THE RIGHT TO MAKE SOME LATE
ADJUSTMENTS TO THIS PACKAGE BASED ON THE NEW 00 UTC EURO WHEN IT
ARRIVES.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE 24HR TAF PERIOD AS HIGH
PRESSURE SHIFTS EAST OVER THE LOCAL AREA. MOSTLY CLEAR SKIES WITH
CALM TO LIGHT AND VARIABLE WINDS WILL CONTINUE.
&&
.MARINE...
WINDS AND SEAS WILL BE LOW FOR THE NEXT FEW DAYS WITH AN AREA OF
HIGH PRESSURE OVER THE REGION.
&&
.FIRE WEATHER...
THE COLD AND DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THURSDAY AS HIGH PRESSURE REMAINS IN CONTROL. AS A
RESULT...RED FLAG CONDITIONS WILL PERSIST ACROSS NORTHWEST FLORIDA
THIS AFTERNOON AND ONCE AGAIN ON THURSDAY AFTERNOON DUE TO LONG
DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS.
DISPERSIONS WILL RANGE FROM 40 TO 60 ACROSS THE AREA DURING THIS
TIME. FRIDAY THROUGH THE WEEKEND...THE WINDS WILL BECOME SOUTHERLY
AS HIGH PRESSURE SHIFTS EAST OF THE AREA AND A WEAKENING COLD
FRONT APPROACHES FROM THE NORTH. AS A RESULT...RED FLAG CONDITIONS
ARE NOT EXPECTED OVER THE WEEKEND.
&&
.HYDROLOGY...
MINOR ONE HALF FOOT TO 3/4 FOOT CRESTS FROM LAST WEEKENDS RAIN
CONTINUES TO WORK DOWNSTREAM ON THE KINCHAFOONEE AND MUCKALEE CREEKS
IN THE FLINT RIVER DRAINAGE...AND POINTS ON THE OCHLOCKONEE AND
LITTLE RIVER ABOVE LAKE TALQUIN. CH CORN HYDRO INCREASED RELEASES
BY 3/4 FOOT TO MAINTAIN POOL ELEVATION ON LAKE TALQUIN. SOPCHOPPY
RIVER NEAR SOPCHOPPY AND NEW RIVER NEAR SUMATRA ARE MAINTAINING
THEIR NEAR ONE HALF FOOT RISES FROM LAST WEEKEND.
ALL OTHER CREEKS AND STREAMS ACROSS SE ALABAMA...SW GEORGIA AND THE
FLORIDA PANHANDLE AND BIG BEND ARE IN RECESSION OR AT BASE FLOW.
NO RIVERS ARE ABOVE ACTION STAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 17 58 30 70 47 / 0 0 0 0 10
PANAMA CITY 31 58 45 69 55 / 0 0 0 0 10
DOTHAN 23 59 38 70 52 / 0 0 0 0 30
ALBANY 21 57 32 70 51 / 0 0 0 0 30
VALDOSTA 19 56 30 69 46 / 0 0 0 0 10
CROSS CITY 17 59 27 70 39 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM CST THURSDAY
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
GA...HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM EST THURSDAY
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING FROM 12 PM TO 6 PM EST THURSDAY FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...HARD FREEZE WARNING FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 8
AM EST /7 AM CST/ THURSDAY FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
RED FLAG WARNING FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
CST/ THURSDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...NONE.
&&
LONG TERM...GOULD
AVIATION/FIRE WEATHER...GIBBS
HYDRO...LANIER
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Jan 21, 5:21 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 621 AM EST WED JAN 21 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-221000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 621 AM EST WED JAN 21 2009 /521 AM CST WED JAN 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... VERY DRY CONDITIONS IN PLACE ACROSS THE REGION WILL RESULT IN AN EXTENDED PERIOD OF LOW RELATIVE HUMIDITY FOR THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. RED FLAG WARNINGS REMAIN IN EFFECT FOR ALL ZONES. HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT AND PROVIDE THE CONDITIONS FOR ANOTHER HARD FREEZE INTO EARLY THURSDAY MORNING. TONIGHT LOOKS TO BE ANOTHER SIGNIFICANT FREEZE WITH MANY INLAND LOCATIONS FALLING BELOW FREEZING FOR 8 TO 10 HOURS. COLDER INLAND LOCATIONS ACROSS THE FLORIDA BIG BEND AND FAR SOUTHERN GEORGIA ARE EXPECTED TO SEE 4 TO 6 HOURS BELOW 25 DEGREES WHERE THE SANDIER SOILS WILL AID IN THE RADIATIONAL COOLING PROCESS. A FEW NORMALLY COLDER LOCATIONS ARE EVEN FORECAST TO REACH THE UPPER TEENS TOWARD SUNRISE. ELSEWHERE ACROSS THE REMAINDER OF SOUTHERN GEORGIA...SOUTHEAST ALABAMA AND INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE...2 TO 3 HOURS OF TEMPERATURES BELOW 25 DEGREES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A DRY AIR MASS AND MODERATING TEMPERATURES WILL ONCE AGAIN RESULT IN LOW RELATIVE HUMIDITY ACROSS MUCH OF THE AREA THURSDAY AFTERNOON. FIRE WEATHER WATCHES ARE NOW IN EFFECT FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA AS WELL AS THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. HIGH PRESSURE WILL SLIDE EAST OVER THE NORTH-CENTRAL FLORIDA PENINSULA THURSDAY AND THURSDAY NIGHT. HOWEVER THIS HIGH WILL REMAIN IN CLOSE ENOUGH PROXIMITY TO RESULT IN ANOTHER GOOD RADIATIONAL COOLING SETUP ACROSS SOUTH-CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND INTO EARLY FRIDAY. ALTHOUGH TEMPERATURES ARE NOT ANTICIPATED TO BE AS COLD AS PREVIOUS NIGHTS OVER THESE AREAS...SEVERAL HOURS WITH TEMPERATURES REACHING THE UPPER 20S TO LOWER 30S ARE STILL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:54 AM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 9 hr |
| Jan 21, 5:26 AM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 26 hr |
Nearby
Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.